Display Settings:

Format

Send to:

Choose Destination
We are sorry, but NCBI web applications do not support your browser and may not function properly. More information
J Cataract Refract Surg. 2006 Oct;32(10):1603-5.

Preoperative use of atropine to prevent intraoperative floppy-iris syndrome in patients taking tamsulosin.

Author information

  • 1Mayo Clinic Jacksonville, Jacksonville, FL 32224, USA. bendel.rick@mayo.edu

Abstract

Intraoperative floppy-iris syndrome (IFIS) is a recently identified condition associated with phacoemulsification in patients using the alpha1-antagonist tamsulosin (Flomax). Patients with IFIS manifest a triad of symptoms during cataract surgery: fluttering and billowing of iris stroma due to normal fluid movement, propensity of iris prolapse to phaco and side-port incisions, and progressive constriction of the pupil. Prevention of IFIS by withdrawing tamsulosin preoperatively has not shown consistent benefit. We describe the preoperative administration of atropine, which effectively prevented the occurrence of IFIS in patients receiving tamsulosin.

Comment in

PMID:
17010853
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk